Alert archive / Alabama / Small Craft Advisories in 2022
Small Craft Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 7, 2022, 9:43 PM CST. It took effect at Jan 8, 2022, 12:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2022, 9:43 PM CST (03:43 UTC)
- In effect from
- Jan 8, 2022, 12:00 PM CST
- Expired
- Jan 9, 2022, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
498 WHUS74 KMOB 080343 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 943 PM CST Fri Jan 7 2022 GMZ650-655-670-675-081145- /O.NEW.KMOB.SC.Y.0003.220108T1800Z-220109T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 943 PM CST Fri Jan 7 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 9 AM CST SUNDAY... * WHAT...Southeast winds 18 to 23 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From noon Saturday to 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
987 WHUS74 KMOB 081154 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 554 AM CST Sat Jan 8 2022 GMZ650-655-670-675-082000- /O.CON.KMOB.SC.Y.0003.220108T1800Z-220109T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 554 AM CST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM CST SUNDAY... * WHAT...Southeast winds 18 to 23 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From noon Saturday to 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
981 WHUS74 KMOB 082029 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 229 PM CST Sat Jan 8 2022 GMZ650-655-670-675-090500- /O.CON.KMOB.SC.Y.0003.000000T0000Z-220109T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 229 PM CST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Southeast winds 18 to 23 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From noon Saturday to 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
070 WHUS74 KMOB 090316 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 916 PM CST Sat Jan 8 2022 GMZ650-655-670-675-091200- /O.CON.KMOB.SC.Y.0003.000000T0000Z-220109T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 916 PM CST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
692 WHUS74 KMOB 090904 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 304 AM CST Sun Jan 9 2022 GMZ650-655-670-675-091800- /O.CON.KMOB.SC.Y.0003.000000T0000Z-220109T1500Z/ /O.NEW.KMOB.SC.Y.0004.220110T0600Z-220111T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 304 AM CST Sun Jan 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...For the first Small Craft Advisory, southeast winds 15 to 20 kt with gusts up to 25 kt and seas around 5 ft. For the second Small Craft Advisory, north winds 20 to 30 kt with gusts occasionally to Gale Force up to 35 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until 9 AM CST this morning. For the Small Craft Advisory, from midnight tonight to noon CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630-633>636-091800- /O.NEW.KMOB.SC.Y.0004.220110T0600Z-220111T0600Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 304 AM CST Sun Jan 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST MONDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 2 ft expected. * WHERE...Northern Mobile Bay, Perdido Bay, Pensacola Bay System, Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...From midnight tonight to midnight CST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-091800- /O.NEW.KMOB.SC.Y.0004.220110T0600Z-220111T1800Z/ Southern Mobile Bay-Mississippi Sound- 304 AM CST Sun Jan 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Southern Mobile Bay and Mississippi Sound. * WHEN...From midnight tonight to noon CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 5:20 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Jan 7, 5:20 PM CST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Mobile AL 520 PM CST Fri Jan 7 2022 .NEAR TERM UPDATE /Now Through Saturday night/...For the rest of the afternoon and into the evening hours, conditions remain dry with mainly clear skies as deep layer subsidence continues over the region. Aloft, a generally zonal flow persists through the evening hours and into tonight. At the surface, high pressure centered over the lower Midwest continues to gradually across the Ohio River Valley. Surface flow remains northeasterly as we remain on the southern periphery of this feature for the rest of the evening and into tonight. Later tonight, slight ridging builds overhead, and a transitional period begins to take place with zonal flow becoming more southwesterly as a potent shortwave trough tracks east across the northern Plains going into Saturday. Additionally, a weaker southern stream shortwave trough will be lifting across the northwest Gulf toward Louisiana and Mississippi through Saturday. Even with this southern stream trough, there is limited moisture availability over our region, and ascent with this feature should remain off to our west-southwest through the day on Saturday keeping any precipitation chances to a minimum. At the surface, the aforementioned surface high continues to track east towards the Eastern Seaboard through Saturday. As this occurs, surface flow transitions to easterly tonight, becoming more southeasterly on Saturday afternoon. Low- level moisture will gradually improve through the day on Saturday, thus, we will likely see some low-level clouds increase over southern portions of the area by Saturday afternoon, along with some increase in mid/high level cloud cover in advance of the shortwave trough to our west. For temps, tonight remains on the chilly side with upper 20s to low 30s over inland areas, and mid 30s to low 40s over southern portion over the area, except at the immediate coast where some mid 40s are expected. Highs on Saturday should moderate back into the low to mid 60s across the area. Lastly, risk current risk remains LOW through tonight becoming MODERATE on Saturday. JEH/88 && .AVIATION... 00Z issuance...VFR conditions will prevail tonight and into the morning. Winds are currently light out of the north-northeast becoming easterly before midnight. BB/03 && .PREV DISCUSSION... /issued 354 PM CST Fri Jan 7 2022/ NEAR TERM UPDATE /Now Through Saturday/...For the rest of the afternoon and into the evening hours, conditions remain dry with mainly clear skies as deep layer subsidence continues over the region. Aloft, a generally zonal flow persists through the evening hours and into tonight. At the surface, high pressure centered over the lower Midwest continues to gradually across the Ohio River Valley. Surface flow remains northeasterly as we remain on the southern periphery of this feature for the rest of the evening and into tonight. Later tonight, slight ridging builds overhead, and a transitional period begins to take place with zonal flow becoming more southwesterly as a potent shortwave trough tracks east across the northern Plains going into Saturday. Additionally, a weaker southern stream shortwave trough will be lifting across the northwest Gulf toward Louisiana and Mississippi through Saturday. Even with this southern stream trough, there is limited moisture availability over our region, and ascent with this feature should remain off to our west-southwest through the day on Saturday keeping any precipitation chances to a minimum. At the surface, the aforementioned surface high continues to track east towards the Eastern Seaboard through Saturday. As this occurs, surface flow transitions to easterly tonight, becoming more southeasterly on Saturday afternoon. Low- level moisture will gradually improve through the day on Saturday, thus, we will likely see some low-level clouds increase over southern portions of the area by Saturday afternoon, along with some increase in mid/high level cloud cover in advance of the shortwave trough to our west. For temps, tonight remains on the chilly side with upper 20s to low 30s over inland areas, and mid 30s to low 40s over southern portion over the area, except at the immediate coast where some mid 40s are expected. Highs on Saturday should moderate back into the low to mid 60s across the area. Lastly, risk current risk remains LOW through tonight becoming MODERATE on Saturday. JEH/88 SHORT TERM /Saturday night Through Monday night/...The short term will be the most active period of the forecast package as a cold front will be moving east across the area Sunday and Sunday night. A broad, long-wave trough over the central U.S. will amplify as it becomes positively tilted and moves east across the CONUS through the period, being located along the east coast by late Monday night. Preceding it, weak upper level ridging exists Saturday night, with upper flow shifts from southwesterly to more zonal Sunday into Sunday night under the influence of the aforementioned trough. At the surface, high pressure off the Mid- Atlantic states coast shifts eastward into the central Atlantic through Sunday while a cold front approaches the area from the northwest Sunday afternoon and moves east across the area Sunday night. Surface high pressure will again build into the region Monday and Monday night. In terms of sensible weather impacts, expect dry weather for most of the day Saturday with increasing mid to upper level cloud cover in association with a weak shortwave passing across the area on Saturday evening. It remains questionable as to whether any precipitation will be associated with this feature Saturday night given a fairly robust dry layer between the 900 to 700mb layer showing up on forecast models, although this layer is not quite as robust as in earlier model runs. With that said, steady warm air advection should be underway by Saturday evening into the overnight hours throughout the column with the approaching trough and decent return flow becoming established off the Gulf of Mexico. SBCAPE possibly increasing to as high as 1500 J/KG per GFS during the afternoon on Sunday. Some effective deep layer shear will likely also exists, so a stronger storm or two can't be ruled out capable of strong to locally damaging wind gusts, but this potential is far from certain at this time. The cold front passes through the area Sunday night, bringing a quick end to any severe weather potential and with rain chances tapering off from northwest to southeast during the overnight hours. Dry conditions return Monday and Monday night. Temperatures remain a roller coaster through the period. Lows Saturday night and Sunday night ranging from the low/mid 40s to the low/mid 50s, but falling into the 30s for most of the area (low 40s at the coast) in the wake of the front Monday night. Highs Sunday mostly in the 70s, but cooling to mostly 50s on Monday. /12 EXTENDED TERM /Tuesday Through Friday/...A much colder and drier airmass will flow into the area behind a cold front during the day on Monday and persist through most of the extended period. Highs only in the 50s Tuesday and Wednesday, gradually moderating into the 60 Thursday and Friday. Overnight low temps gradually rise each night, starting in the 30s Tuesday night, increasing to the upper 30s and low/mid 40s Wednesday night, and warming into the 40s Thursday night. Increased moisture combined with the upper level disturbances will bring rain chances back into the area during the day on Thursday and into Friday. /12 MARINE...A light to moderate northeast flow continues through early tonight becoming a bit more easterly early Saturday morning. Late Saturday morning, a moderate to at times strong southeast flow develops and persists through most of the day on Sunday. By late Sunday afternoon as another cold front approaches, winds remain moderate to at times strong and begin to transition to a south- southwesterly component Sunday night. Early Monday morning, a strong northerly flow is expected following the cold frontal passage. All this said, conditions will likely be hazardous to Small Craft late in the weekend and going into the beginning of next week. Currently expecting Exercise Caution headlines Saturday through Sunday, with Small Craft Advisory conditions by Monday afternoon going through Tuesday morning. Some guidance is suggesting the potential for Gale Force gusts on Monday night going into Tuesday morning. Will continue to monitor issuance of a Small Craft Advisory and potential issuance of a Gale Watch going into the weekend. Lastly, seas are also expected to increase to around 4 to 6 feet Saturday night into Sunday morning, further increasing to 6 to 8 feet by Monday night. JEH/88 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:10 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 63 hr |
Nearby
Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.